Feb 14, 2007

Carbamazepine poisoning managed with haemodialysis and haemoperfusion in three adolescents

Nephrology
Kenan BekCigdem Sag Taşdöven

Abstract

Carbamazepine is a widely used antiepileptic agent. Accidental or suicidal overdose in children is not uncommon. Acute toxicity is associated with seizures, coma, arrhythmias and death in severe cases. Here we report three adolescents with carbamzepine overdose, two managed with standard low-flux haemodialysis and one with charcoal haemoperfusion. Our report emphasizes that haemodialysis might be a cheaper and easier alternative for carbamazepine overdose in milder cases, with fewer side-effects than haemoperfusion.

  • References8
  • Citations12

References

  • References8
  • Citations12

Citations

Mentioned in this Paper

Hemodialysis
Coma (genus)
Anticonvulsants
Carbamazepine
Poisoning Aspects
Charcoal
Apraxia, Oculomotor, Cogan Type
Antiepileptic Agents
Hospital Stay
Hemoperfusion

Related Feeds

Arrhythmia

Arrhythmias are abnormalities in heart rhythms, which can be either too fast or too slow. They can result from abnormalities of the initiation of an impulse or impulse conduction or a combination of both. Here is the latest research on arrhythmias.

Atrial Fibrillation

Atrial fibrillation is a common arrhythmia that is associated with substantial morbidity and mortality, particularly due to stroke and thromboembolism. Here is the latest research.

© 2020 Meta ULC. All rights reserved